Alert archive / Utah / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Aug 26, 2016, 4:08 PM MDT for Uintah County, Utah. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 4:08 PM MDT (22:08 UTC)
- Expired
- Aug 26, 2016, 4:25 PM MDT
- In force
- 17 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Uintah County, UT
The radar
The Grand Junction radar (KGJX), 143 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WUUS55 KGJT 262208
SVRGJT
UTC047-262245-
/O.NEW.KGJT.SV.W.0009.160826T2208Z-160826T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
408 PM MDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UINTAH COUNTY IN NORTHEASTERN UTAH...
* UNTIL 445 PM MDT
* AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 30 MILES
SOUTHEAST OF FORT DUCHESNE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN UINTAH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 10977 4003 10964 3996 10907 3960 10935
TIME...MOT...LOC 2208Z 296DEG 21KT 3992 10956
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LARRY1 follow-up statement
130
WWUS55 KGJT 262225
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
425 PM MDT FRI AUG 26 2016
UTC047-262235-
/O.CAN.KGJT.SV.W.0009.000000T0000Z-160826T2245Z/
UINTAH UT-
425 PM MDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UINTAH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3987 10977 4003 10964 3996 10907 3960 10935
TIME...MOT...LOC 2221Z 296DEG 21KT 3988 10944
$$
LARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 26, 2:35 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 235 PM MDT FRI AUG 26 2016 .SHORT TERM...(This evening through Saturday night) Issued at 235 PM MDT Fri Aug 26 2016 Water vapor satellite imagery showing an upper level trough dropping into the Great Basin with convection firing out ahead of it over the Wasatch and Uintas in Utah and the higher terrain over western Colorado. This activity is expected to increase in coverage later this afternoon into the evening as a shortwave moves across eastern Utah and western Colorado through the early morning hours. This shortwave shears apart overnight so coverage may become more isolated beyond midnight with some more showery activity lingering into the early morning hours. Main threats with storms today will be gusty outflow winds, small hail and brief heavy rain in the stronger cells. Expecting cooler temperatures tonight, similar to yesterday, due to the rain cooled air with some light snow again at the higher peaks mainly above 12kft. On Saturday, the upper level trough will split with a cutoff closed low forming over southern California into Arizona, with our CWA in the deformation zone between the split trough. This will result in another active day on Saturday with storms more numerous over the higher terrain from the Bookcliffs southward with some valleys being impacted later in the day. .LONG TERM...(Sunday through Friday) Issued at 235 PM MDT Fri Aug 26 2016 Sunday into Monday, the closed low moves eastward across Arizona and New Mexico underneath a ridge of high pressure. The upper level winds turn more easterly across our CWA resulting in an unfavorable flow for moisture. Precipitable Water (PW) values lower to 0.5 inches or less. This flow however would favor the mountains of western Colorado along the divide, so afternoon and evening storms are expected over these mountains and some adjacent valleys, with western areas remaining fairly dry. Latest model runs are painting a different picture than 24 hours ago. What appeared to be a mostly dry week is now looking wetter as a low pressure trough deepens over the western states, pushing the ridge of high pressure eastward over the central Plains states. This will allow for a more favorable southerly flow of moisture, with PW values increasing to 0.75 and above on Tuesday and over an inch values by Thursday through the end of the week. This plume looks to remain over us with our CWA in the favored right entrance region of the upper level jet. Some embedded shortwaves move through the base of the trough from time to time, with the strongest shortwave on Thursday, coinciding with the better push of moisture. Expect storm activity to increase through the middle to latter half of next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1102 AM MDT Fri Aug 26 2016 A quieter morning is on tap behind a departing system which brought snow to much of the timberline region overnight. Isolated to scattered storms will again develop as the afternoon progresses but confidence not quite as high as days past on location and timing. Hi-res models suggest kvel/kcny may have the best probability in the first six hours as storms move off the wasatch. Storms and showers look likely to continue into the early morning hours. Gusty winds and lightning will remain threats with many storms today with small hail also possible with the stronger storms in the valleys and many areas of the high country. && .GJT Watches/Warnings/Advisories... CO...None. UT...None. && SHORT TERM...MDA LONG TERM...MDA AVIATION...TGJT
Hazardous weather outlook, Aug 26, 5:37 AM MDT, 10 hours 31 minutes before
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
In the hours before
Special weather statement, Aug 26, 3:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
326 PM MDT FRI AUG 26 2016
UTZ024-025-262215-
TAVAPUTS PLATEAU UT-EASTERN UINTA BASIN UT-
326 PM MDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UINTAH COUNTY UNTIL
415 PM MDT...
AT 325 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF MYTON...OR 17 MILES SOUTH OF FORT
DUCHESNE...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN UINTAH
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4013 10988 4002 10943 3972 10960 3997 10997
3998 10997
TIME...MOT...LOC 2125Z 294DEG 19KT 4002 10984
LARRYThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:26 PM MDT | Special Weather Statement | GJT | Uintah | 49 min |
| Aug 26, 3:36 PM MDT | Severe Thunderstorm Warning | GJT | Uintah | 39 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.